Alert archive / Alabama / River Flood Warnings in 2025
River Flood Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 26, 2025, 9:20 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at May 28, 2025, 3:15 PM CDT. It was in force for 19 days.
The area
The counties it named.
The facts
- Issued
- May 26, 2025, 9:20 PM CDT (02:20 UTC)
- In effect from
- May 28, 2025, 3:15 PM CDT
- Expired
- Jun 16, 2025, 9:20 PM CDT
- In force
- 19 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1).
- Action stage
- 24 ft
- Minor stage
- 29 ft
- Moderate stage
- 40 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 26, 6:48 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 26, 6:48 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Mobile AL 648 PM CDT Mon May 26 2025 ...New Aviation... .DISCUSSION... Issued at 423 PM CDT Mon May 26 2025 Tonight through Tuesday Night... At last count, we can expect another 3 to 4 waves of storms to pass across our warning area from west to east over the next 36 hours. As mentioned previously, the main forecast challenge is determining the timing of showers and thunderstorms as we expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a primarily west- southwesterly mid/upper level flow pattern between a northerly Plains upper low pressure area and a persistent ridge over the Gulf. A surface low pressure area roughly near the ARLATEX region will lift northeastward, sending an associated low-level boundary in our area Tuesday evening before stalling late Tuesday night. Plenty of moisture will remain available as precipitable waters values hold between 1.8 to 2.1 inches. Just looking at the regional radar mosaic, obviously we can expect the first round of scattered to numerous convection to move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. The Storm Prediction Center currently has a Severe Thunderstorm Watch in effect for our southeast Mississippi counties until 7 pm, and another watch for our interior southwest and south central Alabama counties until 10 pm. Although not advertised by the NBM, we expect a weaker second wave of isolated to low-end scattered convection to occur after midnight tonight until around daybreak Tuesday. A third wave of scattered to numerous showers and thunderstorms is expected to occur late Tuesday morning through the afternoon hours. A forth wave of is possible Tuesday night, but this may just be a bleed over from the diurnal convection. Isolated thunderstorms should continue anywhere outside of these two systems. As they say, timing is everything. Hopefully, we have these waves timed out as best as possible in this challenging forecast period. The highest rainfall totals through the near term will occur across our inland areas where additional widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Slight Risk of severe weather on Tuesday, and a few of the stronger bowing segments may have gusty winds to 60 mph. High temperatures Tuesday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 68 to 76 degrees. A Low Risk of rip currents is forecast through Tuesday night. /22 Wednesday through Sunday... The remainder of the week looks unsettled. An upper low centered over the upper Midwest Wednesday opens up and transitions into a large upper trof, which slips eastward over the eastern CONUS Thursday into Friday. It's at the base of this feature, the expectation is that rounds of mid level impulses will continue to translate over the deep south. At the surface, a surface low centered over the OH River Valley Wednesday lifts northward over the Great Lakes Thursday. A trailing front sinks southeast into the forecast area Wednesday night and Thursday and stalls near or just off the coast early Friday. With the frontal support along with the passage of mid-level impulses operating on sufficiently deep environmental moisture, rounds of showers and storms look to remain the story at least through early in the day Friday. Some storms strong to perhaps marginally severe mid to late week. Considering the flow and the repeated passage of larger scale lift Wednesday through Friday favoring scattered to numerous showers/storms, will continue to monitor for mainly nuisance type flooding concerns with the coast outlooked for a marginal risk of excessive rainfall. A general 1-3 inches of additional rainfall possible in gridded QPF, but locally higher amounts are quite possible. The front moves south of the area and begins to dry things out by late Friday night and into the weekend. Slight chance of showers/storms returns Monday. /10 && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Mon May 26 2025 The leading edge of a solid line of moderate showers with embedded scattered thunderstorms approaching the I-65 corridor will continue to move eastward. The entire line continues to weaken, and will fizzle completely by 27/03z (10 PM local). Some storms may be strong until then, with periods of MVFR/IFR conditions occurring with the convection. MVFR ceilings and MVFR visibilities due to light fog will likely occur tonight across much of the area, especially along and north of US Highway 84. Isolated showers are expected to redevelop late tonight into Tuesday morning. Otherwise, VFR conditions will prevail through noon Tuesday. /22 && .MARINE... Issued at 418 PM CDT Mon May 26 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through Thursday, becoming westerly and then northerly Friday into the weekend. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 71 87 69 85 69 83 / 20 50 30 70 40 60 50 70 Pensacola 77 87 75 87 74 85 72 83 / 20 40 20 60 30 60 50 70 Destin 78 88 77 88 76 86 74 85 / 20 30 20 50 30 50 40 70 Evergreen 70 92 68 88 68 87 66 83 / 40 60 40 80 40 70 50 70 Waynesboro 70 89 67 86 66 84 65 81 / 30 70 40 80 40 70 50 60 Camden 69 89 67 86 67 84 65 80 / 70 70 50 70 40 70 50 60 Crestview 70 91 69 91 69 88 67 86 / 20 40 20 70 30 70 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 26, 5:48 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
548 PM CDT Mon May 26 2025
ALZ054-055-262330-
Wilcox AL-Monroe AL-
548 PM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE AND WILCOX
COUNTIES THROUGH 630 PM CDT...
At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Vineland to 4 miles northeast of Beatrice.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Yellow Bluff, Pine Hill, and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Alabama.
&&
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8686 3196 8686 3196 8691
3189 8691 3174 8711 3200 8765 3201 8762
3213 8762 3213 8752 3227 8752 3227 8744
TIME...MOT...LOC 2248Z 234DEG 34KT 3203 8765 3179 8718
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 5:53 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
553 PM CDT Mon May 26 2025
ALZ053>055-262345-
Clarke AL-Wilcox AL-Monroe AL-
553 PM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE...
NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES THROUGH 645 PM
CDT...
At 553 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Fulton to 12 miles
northwest of Monroeville. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Yellow Bluff, Vredenburgh, Thomasville, and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3181 8714 3156 8744 3178 8782 3199 8772
3199 8767 3200 8766 3201 8762 3209 8762
TIME...MOT...LOC 2253Z 214DEG 12KT 3179 8772 3165 8748
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 6:01 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
601 PM CDT Mon May 26 2025
ALZ263-MSZ078-079-262345-
Mobile Central AL-Stone MS-George MS-
601 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE...SOUTHERN
GEORGE AND SOUTHEASTERN STONE COUNTIES THROUGH 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of McHenry, or 16 miles southeast of Wiggins, moving east
at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.
&&
LAT...LON 3081 8898 3091 8842 3080 8842 3080 8837
3065 8835 3065 8841 3074 8841 3074 8888
3068 8889 3068 8896
TIME...MOT...LOC 2301Z 262DEG 28KT 3073 8889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 6:41 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
641 PM CDT Mon May 26 2025
ALZ057-270015-
Butler AL-
641 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BUTLER COUNTY
THROUGH 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lowndes County Airport, or 8 miles northwest of
Greenville, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Butler
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Alabama.
&&
LAT...LON 3174 8681 3183 8691 3192 8691 3196 8686
3196 8645
TIME...MOT...LOC 2341Z 227DEG 29KT 3192 8672
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 6:48 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
648 PM CDT Mon May 26 2025
ALZ057-058-270015-
Butler AL-Crenshaw AL-
648 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUTLER AND CENTRAL
CRENSHAW COUNTIES THROUGH 715 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Greenville, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highland Home, Rutledge, Luverne, Petrey, and Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Alabama.
&&
LAT...LON 3152 8654 3175 8680 3197 8648 3196 8641
3202 8641 3205 8635 3205 8633 3202 8630
3197 8630 3197 8626 3188 8618 3183 8618
3181 8620 3179 8620 3179 8615 3178 8615
TIME...MOT...LOC 2347Z 227DEG 29KT 3172 8653
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 7:14 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT Mon May 26 2025
ALZ058-270045-
Crenshaw AL-
714 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRENSHAW COUNTY THROUGH
745 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Petrey, or 9 miles north of Luverne, moving northeast
at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highland Home, Rutledge, Luverne, and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Alabama.
&&
LAT...LON 3169 8629 3173 8642 3183 8644 3184 8644
3186 8645 3191 8645 3203 8630 3197 8630
3197 8620 3196 8619 3189 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8616
TIME...MOT...LOC 0014Z 227DEG 29KT 3185 8631
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:14 PM CDT | Special Weather Statement | MOB | Crenshaw | 31 min |
| May 26, 9:19 PM CDT | River Flood Warning | MOB | Clarke, Washington | 6 days |
| May 27, 7:52 AM CDT | Special Weather Statement | MOB | Choctaw | 83 min |
| May 27, 9:11 AM CDT | Special Weather Statement | MOB | Marengo | 64 min |
| May 27, 10:58 AM CDT | Special Weather Statement | MOB | Washington | 32 min |
| May 27, 11:26 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe, Washington | 34 min |
| May 27, 11:55 AM CDT | Special Weather Statement | MOB | Monroe | 35 min |
| May 27, 12:11 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 13 min |
| May 27, 1:01 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 59 min |
| May 27, 1:16 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 44 min |
| May 27, 1:19 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| May 27, 1:44 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 18 min |
| May 27, 2:05 PM CDT | Special Weather Statement | MOB | Crenshaw | 40 min |
| May 27, 2:07 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| May 27, 6:25 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 29 min |
| May 27, 6:57 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| May 27, 9:06 AM CDT | River Flood Warning | MOB | George, Greene | 8 days |
| May 27, 9:42 AM CDT | Special Weather Statement | MOB | Wayne | 48 min |
| May 27, 10:21 AM CDT | Special Weather Statement | MOB | Stone | 39 min |
| May 27, 5:13 PM CDT | Special Weather Statement | MOB | Wayne | 47 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 28 min |
| May 27, 5:38 PM CDT | Special Weather Statement | MOB | Wayne | 67 min |
| May 27, 5:52 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 41 min |
| May 27, 6:47 PM CDT | Special Weather Statement | MOB | Perry | 43 min |
Nearby
River Flood Warnings in Alabama, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.